Advanced Search
Article Contents
Article Contents

Non-smooth critical point theory on closed convex sets

Abstract Related Papers Cited by
  • A critical point theory for non-differentiable functionals defined on a closed convex subset of a Banach space is worked out. Special attention is paid to the notion of critical point and possible compactness conditions of Palais-Smale's type. Two Mountain-Pass like theorems are also established. Concepts and results are compared with those already existing in the literature.
    Mathematics Subject Classification: Primary: 58E05, 49J35; Secondary: 49J52.


    \begin{equation} \\ \end{equation}
  • [1]

    K. Borsuk, Theory of Retracts, PWN, Warsaw, 1967.


    H. Brézis and L. Nirenberg, Remarks on finding critical points, Comm. Pure. Appl. Math., 44 (1991), 939-963.doi: 10.1002/cpa.3160440808.


    K.-C. Chang, Variational methods for nondifferentiable functions and their applications to partial differential equations , J. Math. Anal. Appl., 80 (1981), 102-129.doi: 10.1016/0022-247X(81)90095-0.


    K.-C. Chang, On the mountain pass lemma , in Equadiff 6 (Brno, 1985), Lecture Notes in Math., 1192, Springer, Berlin, (1986), 203-208.doi: 10.1007/BFb0076070.


    K.-C. Chang and J. Eells, Unstable minimal surface coboundaries , Acta Math. Sin. (Engl. Ser.), 2 (1986), 233-247.doi: 10.1007/BF02582026.


    J. Chen, Some new generalizations of critical point theorems for locally Lipschitz functions , J. Appl. Anal., 14 (2008), 193-208.doi: 10.1515/JAA.2008.193.


    M. Choulli, R. Deville and A. Rhandi, A general mountain pass principle for nondifferentiable functionals and applications , Rev. Mat. Apl., 13 (1992), 45-58.


    F. H. Clarke, Optimization and Nonsmooth Analysis, Classics Appl. Math., 5, SIAM, Philadelphia, 1990.doi: 10.1137/1.9781611971309.


    L. Gasiński and N. S. Papageorgiou, Nonsmooth Critical Point Theory and Nonlinear Boundary Value Problems, Ser. Math. Anal. Appl., 8, Chapman and Hall/CRC Press, Boca Raton, 2005.


    N. Ghoussoub, Duality and Perturbation Methods in Critical Point Theory, Cambridge Tracts in Math., 107, Cambridge Univ. Press, Cambridge, 1993.doi: 10.1017/CBO9780511551703.


    A. Iannizzotto, Three critical points for perturbed nonsmooth functionals and applications , Nonlinear Anal., 72 (2010), 1319-1338.doi: 10.1016/j.na.2009.08.001.


    Y. Jabri, The Mountain Pass Theorem: Variants, Generalizations and some Applications, Encyclopedia Math. Appl., Cambridge Univ. Press, Cambridge, 2003.doi: 10.1017/CBO9780511546655.


    N. C. Kourogenis and N. S. Papageorgiou, Nonsmooth critical point theory and nonlinear elliptic equations at resonance , J. Austral. Math. Soc. Ser. A, 69 (2000), 245-271.


    S. Th. Kyritsi and N. S. Papageorgiou, An obstacle problem for nonlinear hemivariational inequalities at resonance , J. Math. Anal. Appl., 276 (2002), 292-313.doi: 10.1016/S0022-247X(02)00443-2.


    S. Th. Kyritsi and N. S. Papageorgiou, Nonsmooth critical point theory on closed convex sets and nonlinear hemivariational inequalities , Nonlinear Anal., 61 (2005), 373-403.doi: 10.1016/j.na.2004.12.001.


    R. Livrea and S. A. Marano, Existence and classification of critical points for non-differentiable functions , Adv. Differential Equations, 9 (2004), 961-978.


    R. Livrea and S. A. Marano, Non-smooth critical point theory , in Handbook of Nonconvex Analysis and Applications (eds. D. Y. Gao and D. Motreanu), International Press, (2010), 353-408.


    L. Ma, Mountain Pass on a closed convex set , J. Math. Anal. Appl., 205 (1997), 531-536.doi: 10.1006/jmaa.1997.5227.


    S. A. Marano and D. Motreanu, Critical points of non-smooth functions with a weak compactness condition , J. Math. Anal. Appl., 358 (2009), 189-201.doi: 10.1016/j.jmaa.2009.04.056.


    E. Michael, Continuous selections. I , Ann. of Math., 63 (1956), 361-382.


    D. Motreanu, V. V. Motreanu and D. Pasca, A version of Zhong's coercivity result for a general class of nonsmooth functionals , Abst. Appl. Anal., 7 (2002), 601-612.doi: 10.1155/S1085337502207058.


    D. Motreanu and P. D. Panagiotopoulos, Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Nonconvex Optim. Appl., 29, Kluwer, Dordrecht, 1998.


    D. Motreanu and V. Radulescu, Variational and Non-Variational Methods in Nonlinear Analysis and Boundary Value Problems, Nonconvex Optim. Appl., 67, Kluwer, Dordrecht, 2003.


    V. D. Radulescu, Mountain pass theorems for non-differentiable functions and applications , Proc. Japan Acad., 69 (1993), 193-198.


    M. Sion, On general minimax theorems , Pacific J. Math., 8 (1958), 171-176.


    M. Struwe, Variational Methods. Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Second Edition, Ergeb. Math. Grenzgeb, 34, Springer-Verlag, Berlin, 1996.


    A. Szulkin, Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems , Ann. Inst. Henri Poincaré, \textbf{3} (1986), 77-109.


    C. Zhong, On Ekeland's variational principle and a minimax theorem , J. Math. Anal. Appl., 205 (1997), 239-250.doi: 10.1006/jmaa.1996.5168.

  • 加载中

Article Metrics

HTML views() PDF downloads(130) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint